Note we may have some server downtime today and this weekend as we perform some upgrades. Please save a copy of any posts you make during this time in case we have any server trouble. Thank you!

Weight Gain on Copaxone?

A board to discuss the Multiple Sclerosis modifying drug Copaxone

Weight Gain on Copaxone?

Postby tt89 » Thu Aug 14, 2008 8:18 pm

Anyone experience this. I had it with Betaseron and I think on this drug too. Is this common? Im newly diagnosed since the start of 2008. I'm working out daily, swimming and all. Its just coming out of nowhere and I eat good, nothing bad that would cause weight gain.

Anyone experience this? I refuse to pack on pounds for the sake of these drugs...if I should become imobile later on, that weight will be awful. I'm seriously thinking of just going without any injections. I don't know what else to do.

If you had weight gain? Were you able to lose it? What did you do in order to accomplish this.


Thanks
User avatar
tt89
Family Member
 
Posts: 97
Joined: Tue Aug 12, 2008 3:00 pm
Location: USA

Postby cheerleader » Thu Aug 14, 2008 10:23 pm

Hi TT-
My husband has put on about 5-7 lbs with Copax (at 6'2" he's now 190lbs)...and he's eating better and working out more consistently since diagnosis, so he figures it's the copaxone. But he is also relapse and progression free after a year and a half. He'd rather have love handles and no disease progression. Me too. Just make sure you keep moving, and keep your heart healthy.
AC
Husband dx RRMS 3/07
dx dual jugular vein stenosis (CCSVI) 4/09
http://ccsviinms.blogspot.com
User avatar
cheerleader
Family Elder
 
Posts: 5017
Joined: Mon Sep 10, 2007 3:00 pm
Location: southern California

Postby Wonderfulworld » Fri Aug 15, 2008 12:58 pm

I suppose that I am about 14lbs heavier than pre-Copaxone days but to be honest a bit of weight gain pales into insignificance if you're faced with serious relapses without it like I was.

What's a stone or two here or there when before Copaxone I was relapsing 4 times a year?
Wonderfulworld
Family Elder
 
Posts: 773
Joined: Sun Aug 27, 2006 3:00 pm
Location: Ireland

Postby tt89 » Fri Aug 15, 2008 1:02 pm

Thank you to all for your responses
I'm picky about that I guess also because I pray that I never become imobile but if I do, weight is something that would make things harder..
I don't know. I just have so many emotions about stuff right now being newly diagnosed I don't know where to start or how to deal with alot of it.
Thank you for your time...very much I so appreciate it
User avatar
tt89
Family Member
 
Posts: 97
Joined: Tue Aug 12, 2008 3:00 pm
Location: USA

Postby MattB » Sun Aug 17, 2008 11:52 am

I started Copaxone in early March of this year and I didn't experience any weight gain. Recently I actually lost 15 pounds which I could not afford to lose(my three year and very serious girlfriend left me and moved out) and I'm having trouble gaining it back.
User avatar
MattB
Family Elder
 
Posts: 140
Joined: Tue Sep 25, 2007 3:00 pm
Location: East Coast USA

Postby daverestonvirginia » Mon Aug 18, 2008 12:32 pm

I can't say I have gained any weight because of taking copaxone. But, I did decide to go on the Best Bet Diet (BBD) right abount the same time I started copaxone and I lost a fair amount of weight being on the BBD. That was several years ago, right now my weight is staying right about at the level I went to after being on the BBD for about six months. I have never heard of anyone else saying being on copaxone causes weight gain, I know I have not had that experience.
User avatar
daverestonvirginia
Family Elder
 
Posts: 180
Joined: Mon Apr 09, 2007 3:00 pm
Location: Reston, Virginia

Postby SunnyDay » Sun Apr 26, 2009 7:53 am

It could be Copaxone, it could be my IUD. I'm not sure if either of those play a factor, both, or I'm just eating a few extra calories here or there when I'm stressed. I know that I've been relapse free for 1.5 years and when I think about that, the weight comes second. You could also talk to your doctor about changes in diet or even changing drugs.
User avatar
SunnyDay
Getting to Know You...
 
Posts: 11
Joined: Tue Apr 21, 2009 3:00 pm

weight gain

Postby funkyr7 » Fri May 01, 2009 5:33 pm

I am 18 years old and have been on copaxone for 13 months. I have gained 12 - 15 pounds. I am very active, have been counting calories, 1,200 per day, and work out every day for at least one hour of cardio and also use weights. Despite all this, my weight is still climbing. I have a doctor's appointment next Wednesday. I have not had a relapse since I started Copaxone.
User avatar
funkyr7
Newbie
 
Posts: 2
Joined: Thu Apr 30, 2009 3:00 pm

Insulin and fat

Postby lyndacarol » Fri May 01, 2009 6:21 pm

funkyr7--Insulin is necessary for removing glucose (blood sugar) from the bloodstream. With the help of insulin, glucose is either taken into the cells and used as energy or stored as fat.

Excess insulin can result in weight gain. If you are unexplainably putting on weight, ask your doctor to order a "fasting serum insulin test" to check your level and see if this could be the reason for your weight gain.
User avatar
lyndacarol
Family Elder
 
Posts: 2247
Joined: Thu Dec 22, 2005 4:00 pm

Postby funkyr7 » Fri May 01, 2009 7:11 pm

LyndaCarol --

Thank you. I will do that.
User avatar
funkyr7
Newbie
 
Posts: 2
Joined: Thu Apr 30, 2009 3:00 pm

Postby Wonderfulworld » Sat May 02, 2009 12:43 pm

Funkyr7 I too have put on stone - I posted earlier - but I think it's a combination of being on amitriptyline for nerve pain and perhaps Copaxone. And being a chocolate fan too probably!

Just to say my husbands weight has been steadily climbing despite diet etc (he does not have MS) but just a thought to ask the doctor for a thyroid test - my husbands thyroid was out and he is now stabilising his weight following tablets for his thyroid.
~~~~~~~~~~~~~~~
Concussus Resurgo
~~~~~~~~~~~~~~~
RR-MS dx 1998 and Coeliac dx 2003
~~~~~~~~~~~~~~~
Copaxone, Cymbalta. EPO, Fish Oils, Vitamin D3 2000 IU daily, Cal/Mag/Zinc, Multivitamin/mineral, Co-Enzyme Q10, Probiotics, Milk Thistle.
Wonderfulworld
Family Elder
 
Posts: 773
Joined: Sun Aug 27, 2006 3:00 pm
Location: Ireland

Postby greenandchic » Wed Dec 16, 2009 4:48 pm

Weight gain on Copaxone is my biggest fear. I am very sensitive to weight gain due to insulin resistance and sub-clinical hypothyroid. For the past couple of years, I am finally at a weight and size to maintain my health and vanity. The last thing I want to do is mess up my body.

I would like to know if the weight gain (if that is a real side effect of Coxaxone) is from insulin resistance, hypothyroid, increase in appetite, slowing down of the metabolism, etc. There has to be an explanation...
User avatar
greenandchic
Family Member
 
Posts: 45
Joined: Sat Dec 12, 2009 4:00 pm
Location: Portland, Oregon

Postby RedSonja » Thu Dec 17, 2009 5:52 am

I have been a Cop junkie for four years now. I put on a kilo in the last year, but I reckon that is probably menopause, since I got all the other fun things too. Anyway I'm getting the weight off now.
Bibo ergo sum
User avatar
RedSonja
Family Elder
 
Posts: 110
Joined: Fri Nov 23, 2007 4:00 pm
Location: South Germany

Postby chort1313 » Wed Feb 17, 2010 7:16 am

No weight gain here from Copax. And didn't have any weight gain when I was on Beta either.
User avatar
chort1313
Getting to Know You...
 
Posts: 12
Joined: Mon Feb 15, 2010 4:00 pm

Postby nacho » Tue Feb 23, 2010 1:51 pm

I've gained 20 pounds since I started taking Copaxone. I stated working out again after I got released from the hospital back in 8/2008 so it's likely that a lot of the weight is from muscle I've put on. I am stronger now that's for sure. I currently weigh 210 pounds.
nacho
 

Next

Return to Copaxone

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service